A 46-year-old female asked:
Disclaimer

will having biliary dyskinesia cause any problems with having a hysterectomy?

3 doctor answers
Dr. Arthur Heller
42 years experience Gastroenterology
Shouldn't: Unlikely to have any direct or indirect effect; mention to your anesthesiologist though.
Answered on Apr 17, 2012
3
3 thanks
Dr. Charles Cattano
38 years experience Gastroenterology
Narcotic affect duct: I agree with dr. Heller that your anesthesiologist be infomed to the fullest extent regarding your medical history. Be aware that some narcotics given pre- and post-operatively have been shown to affect biliary function and contractility, and may therefore promote biliary spasm (and in so doing at least temporarily exacerbate your biliary dyskinesia).
Answered on Jul 6, 2012
4
4 thanks
Dr. Matt Malkin
15 years experience Anesthesiology
Narcotic effect: Virtually all opioid can cause spasm of the biliary drainage system. Ask your surgeon and anesthesiologist about regional anesthesia techniques that can minimize the amount of opioid needed. You may be an candidate for a number of techniques.
Answered on May 1, 2018
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 38-year-old male asked:
Dr. Charles Cattano
38 years experience Gastroenterology
Biliary dyskinesia: Sphincter of oddi dysfunction, or biliary dyskinesia, is defined by bile duct manometry showing sphincter spasm, increased phasic contraction frequenc ... Read More
2
2 thanks
A 48-year-old member asked:
Dr. Mark Pack
Dr. Mark Pack answered
30 years experience General Surgery
Possibly: Gallbladder disease can cause a lot of symptoms - pain, nausea, vomiting, jaundice, change in appetite. Fatigue is possible. See you doctor for a full ... Read More
1
1 thank
A 32-year-old member asked:
Dr. Robert Uyeda
44 years experience General Surgery
Not likely.: This condition usually causes post-prandial pain. I would have your doctor look to other causes for your symptom of fatigue.
A female asked:
Dr. Darrell Herrington
33 years experience Family Medicine
Not likely: You almost certainly have mechanical obstruction of the GB, even though this may be only due to thickened bile, sludge, or gravel, and may be intermit ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month